MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BASE PLATE 15 MM POST LENGTH UNCEMENTED; PROSTHESIS, SHOULDER

ZIMMER BIOMET, INC. BASE PLATE 15 MM POST LENGTH UNCEMENTED; PROSTHESIS, SHOULDER
Model Number N/A
Medical Device Problem Codes Fracture (1260); Unstable (1667); Failure to Osseointegrate (1863); Migration (4003)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical products:: 00434903611 64463135 glenosphere 36 mm diameter.0104211123 3015699 anatomical shoulderâ¿¢, humeral stem, cemented, 㸠12, 100 mm.0104223100 3032165 anatomical shoulderâ¿¢ reverse, humeral cup, 0â°, retro.Unk stem extremities impl.Foreign country: (b)(6).Reported event was confirmed by review of radiographs received.Review of the available records identified there is abnormal slightly increased spacing inferiorly between the base plate in the glenosphere when compared to the spacing more superiorly.This could be related to several possibilities, including but not limited to instability of the base plate (fracture as reported), improper integration of the hardware components, or improperly positioned components upon implantation.No radiographic signs of loosening.Remainder of the hardware appears intact and well integrated without periprosthetic lucencies.Bones are intact without fracture.Visual examination of the returned products identified the tm reverse shoulder base plate had damage on the taper, and the zimmer tm reverse shoulder glenosphere showed damage/scratches on the outer surface.The conical taper exhibited no damage.The device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2021 - 02885.
 
Event or Problem Description
It was reported patient underwent initial shoulder arthroplasty.Subsequently the patient was revised due to possible instability, disassociation, implant fracture and improper integration.During the removal, it was reported the glenoid had loosened or was improperly positioned.When the surgeon inserted the humeral plate, he had to use a lot of tension and strength.As a result, it may have happened that he used the levers to push the glenosphere back off.The base plate has also broken out.There was no mention of a traumatic event.In addition, the humeral shell could not be separated from the shaft.Cement got into the gap between the shaft and the cone.The cemented stem was explanted with the shell.Abnormal spacing is seen on x-rays received.Attempts have been made and additional information on the reported event is unavailable.

Brand Name
BASE PLATE 15 MM POST LENGTH UNCEMENTED
Common Device Name
PROSTHESIS, SHOULDER
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key12598881
Report Number0001822565-2021-02884
Device Sequence Number17211116
Product Code KWS
UDI-Device Identifier00889024268999
UDI-Public(01)00889024268999(17)291231(10)64612803
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130661
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00434901500
Device Lot Number64612803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2021
Initial Report FDA Received Date10/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;